I tried the latest kind of legal herbal highs on NYE… and I’ll be honest I had a crazy amazing night, it did take me a day and a half to recover though and I could not sleep for about a day, during the later stages I felt sick…
2 things bothered me though:
1) What WAS in them?
2) What would it do to me??
So, being me, I decided to do some investigation.
From what I’ve found so far the main active ingredients are the synthetic piperazines: 3-trifluoromethylphenylpiperazine monohydrochloride (TFMPP) and Benzylpiperazine (BZP) in mine it was listed as “piperine blend”.
Medical reports I’ve found so far have only indicated the danger of a slightly increased risk of seizures when taking more than 4 of these pills. (This is primarily based on the dosage of BZP found in the main brands in NZ… but I’m confident the amount of BZP in these NZ pills are greater or similar to the UK ones and that the increased feeling of nausea also occurs at a similar level…. I had 4, my friend had 3… I felt more sick than him, by a long way – co-incidence? maybe.)
I’ve only found 3 recorded deaths linked in some way with BZP, 2 of which the toxicology showed MDMA also present in the body (the combination of BZP and MDMA was suspected but not proven as the cause of death) and the other where he took 25 within a 15hr period and suffered chronic liver failure.
BZP is legal in the UK but illegal in the USA, Greece and Belgium (TFMPP is not illegal in these countries though).
Interestingly, in New Zealand the government has even made BZP available to people who use methamphetamines in order to get them off their addiction. Classifying it legal for sale to over 18s in a new category of drugs (D).
My personal advice, don’t do more than 3… and should you be so inclined: don’t mix it with Ecstacy just in case.
Happy New Year!